Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Northern Indiana

May 9, 2014Defiance County, Paulding County, Williams County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 9, 2014, 6:54 PM EDT for Defiance County, Paulding County, Williams County, Ohio. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2014, 6:54 PM EDT (22:54 UTC)
Expired
May 9, 2014, 7:30 PM EDT
In force
36 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Defiance County, OH, Paulding County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 7:10 PM EDTTSTM WND DMG1 Nw Junction, OHFEW TREES WERE BLOWN DOWN. ON COUNTY ROAD T218 BETWEEN T143 AND T149.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS53 KIWX 092254
SVRIWX
OHC039-125-171-092330-
/O.NEW.KIWX.SV.W.0004.140509T2254Z-140509T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT FRI MAY 9 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEFIANCE COUNTY IN NORTHWEST OHIO...
  PAULDING COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO...

* UNTIL 730 PM EDT

* AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTWERP...
  AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HICKSVILLE...DEFIANCE...PAULDING...BRICETON...LATTY...BROUGHTON...
  CECIL...MARK CENTER...SHERWOOD...CHARLOE...THE BEND...NEY...
  ARTHUR...BRUNERSBURG AND EVANSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4150 8434 4113 8434 4100 8480 4132 8479
TIME...MOT...LOC 2254Z 241DEG 53KT 4116 8475

HAIL...1.00IN
WIND...60MPH

$$

SLL
2 follow-up statements
060 
WWUS53 KIWX 092308
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT FRI MAY 9 2014

OHC039-125-171-092330-
/O.CON.KIWX.SV.W.0004.000000T0000Z-140509T2330Z/
PAULDING OH-DEFIANCE OH-WILLIAMS OH-
708 PM EDT FRI MAY 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILLIAMS...CENTRAL DEFIANCE AND PAULDING COUNTIES UNTIL 730 PM EDT...

AT 705 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PAULDING...AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
DEFIANCE...NEY...ARTHUR...BRUNERSBURG AND EVANSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4104 8467 4133 8474 4150 8434 4113 8434
TIME...MOT...LOC 2308Z 241DEG 53KT 4126 8451

HAIL...0.75IN
WIND...60MPH

$$

SLL
166 
WWUS53 KIWX 092328
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EDT FRI MAY 9 2014

OHC039-125-171-092338-
/O.EXP.KIWX.SV.W.0004.000000T0000Z-140509T2330Z/
PAULDING OH-DEFIANCE OH-WILLIAMS OH-
728 PM EDT FRI MAY 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMS...
CENTRAL DEFIANCE AND PAULDING COUNTIES WILL EXPIRE AT 730 PM EDT/630
PM CDT/...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA.  HOWEVER...GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
ADDITIONAL THUNDERSTORMS THIS EVENING.

LAT...LON 4104 8467 4133 8474 4150 8434 4113 8434
TIME...MOT...LOC 2328Z 241DEG 53KT 4140 8417

$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:18 PM EDT, 36 minutes earlier.

Area forecast discussion, May 9, 6:18 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EDT FRI MAY 9 2014

.SYNOPSIS...
ISSUED AT 618 PM EDT FRI MAY 9 2014

A COLD FRONT WILL PASS ACROSS THE REGION THIS EVENING...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. DRIER CONDITIONS WILL ARRIVE
FOR SATURDAY BEFORE THE NEXT SYSTEM MOVES IN FOR MOTHERS DAY INTO
NEXT WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL INTO EARLY NEXT
WEEK BEFORE RETURNING TO MORE NORMAL LEVELS BY MID WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014

SURFACE COLD FRONT GRADUALLY APPROACHING THE AREA AT PRESS TIME.
MIDLEVEL DRY AIR ADVECTION BEHIND EARLIER SHORTWAVE AND ASSOCIATED
RAIN SHOWERS HAS ALLOWED FOR A FEW BREAKS IN CLOUD COVER AHEAD OF
THE MAIN FRONT. TROPOSPHERE HAS DESTABILIZED A BIT AS A RESULT
WITH SPC/RAP MESOANALYSIS INDICATING AROUND 1000 J/KG OF SBCAPE
ACROSS OUR WESTERN COUNTIES. MODEST 1000-850MB CONVERGENCE IN THIS
WEAKLY UNSTABLE ENVIRONMENT HAS ALLOWED ANOTHER ROUND OF SHOWERS
TO DEVELOP JUST AHEAD OF THE FRONT. PARENT VORT MAX AND SURFACE
LOW ARE LIFTING RAPIDLY NORTHWARD THOUGH AND EASTWARD PROGRESS OF
COLD FRONT IS SLOWING AND CONVERGENCE IS BECOMING MORE
BROAD/DIFFUSE. THIS WILL RESULT IN LITTLE ORGANIZATIONAL STRUCTURE
TO CONVECTION THROUGH THE EVENING WITH JUST SPORADIC
SHOWERS/THUNDERSTORMS EXPECTED TO EFFERVESCE ACROSS THE AREA. AS
NOTED IN PRIOR UPDATE DISCUSSION...SEVERE WEATHER POTENTIAL IS
LIMITED. MORNING CLOUDS/PRECIP HAVE STIFLED DIURNAL RECOVERY AND
ANY POCKETS OF DIABATIC HEATING HAVE BEEN FILLING IN QUICKLY GIVEN
UNCAPPED ENVIRONMENT. HAS THEREFORE BEEN DIFFICULT TO GET ANY
MEANINGFUL UPDRAFTS TO DEVELOP. BETTER SEVERE WEATHER POTENTIAL
EXISTS ACROSS CENTRAL AND SOUTHERN INDIANA GIVEN HIGHER
INSTABILITY AND MORE FOCUSED SYNOPTIC FORCING WITH PASSING
MIDLEVEL SPEED/VORTICITY MAX. CONVECTION ALLOWING MODELS SUGGEST
THIS ACTIVITY MAY CLIP OUR FAR SOUTHERN COUNTIES LATE THIS EVENING
BUT MOISTURE AND FORCING ARE CLEARLY LACKING ACROSS OUR CWA.
ALREADY MARGINAL INSTABILITY WILL ALSO FURTHER WANE AFTER SUNSET.
WILL THEREFORE GO WITH JUST SCT WORDING THROUGH THE EVENING WITH
LITTLE TO NO SEVERE WEATHER THREAT. FRONT SHOULD FINALLY CLEAR OUR
SOUTHEAST CWA BY 12Z TOMORROW AND EXPECT MAINLY DRY CONDITIONS.
THERMAL TROUGH LARGELY BYPASSES US TO THE NORTH THOUGH AND EXPECT
HIGHS TO STILL REBOUND INTO THE LOW TO MID 70S...GENERATING A
FAIRLY PLEASANT DAY.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 352 PM EDT FRI MAY 9 2014

LOW LEVEL RIDGE AXIS TO DEPART TO THE EAST SATURDAY NIGHT SETTING UP
RENEWED LOW LEVEL THETAE ADVECTION PARTICULARLY ACROSS WESTERN
PORTIONS OF THE AREA. AIR MASS WILL BE QUITE DRY INITIALLY HOWEVER
WITH HISTORY OF SUBSIDENCE/DRY AIR ADVECTION THROUGH SATURDAY. THE
MOST PRONOUNCED LOW LEVEL THETAE CONVERGENCE SATURDAY NIGHT IS
EXPECTED TO RESIDE FROM THE MID MS RIVER VALLEY WESTWARD ACROSS THE
CORN BELT. STILL SOME DIFFERING IDEAS IN TERMS OF NOCTURNAL
CONVECTIVE EVOLUTION FOR THIS PERIOD...BUT WITH THICKNESS RIDGE JUST
UPSTREAM OF LOCAL AREA...FORWARD PROPAGATING CORFIDI VECTORS WOULD
TEND TO FAVOR NORTHWEST INDIANA FOR REMNANTS OF ANY UPSTREAM
CONVECTIVE COMPLEX. HOWEVER...WILL STAY CONSERVATIVE WITH POPS FOR
LATE SATURDAY NIGHT INTO SUNDAY MORNING AT THIS POINT WITH STRONG
MUCAPE GRADIENT EXPECTED FROM NORTHERN ILLINOIS INTO NORTHWEST
INDIANA. FUTURE FORECASTS MAY NEED TO ADJUST POPS UPWARD FOR THIS
PERIOD...BUT WOULD EXPECT ANY UPSTREAM CONVECTION WILL BE IN A
WEAKENING STAGE UPON REACHING THE LOCAL AREA.

DIGGING WESTERN CONUS TROUGH WILL LEAD TO DOWNSTREAM UPPER RIDGE
AMPLIFICATION ACROSS GREAT LAKES REGION ON SUNDAY. THIS SHOULD ALLOW
SECONDARY LOW LEVEL THETAE SURGE...MORE LIKELY LATE IN THE DAY.
PLUME OF STEEPER 850-700 HPA LAPSE RATES IS ALSO EXPECTED TO ADVECT
INTO THE AREA LATE SUNDAY AFTERNOON WITH FORECAST SOUNDINGS
GENERALLY DEPICTING LITTLE OR NO SBCIN. WILL MAINTAIN MID RANGE
CHANCE TSRA POPS FOR SUNDAY WITH LIMITING FACTOR TO HIGHER END
CHANCES BEING LACK OF STRONG MID/UPPER FORCING. LITTLE OR NO CHANGE
TO PREVIOUS FORECASTED HIGHS FROM MID 70S TO AROUND 80.

12Z GFS HAS CONTINUED TO TREND TOWARD A SLOWER AND MORE AMPLIFIED
EVOLUTION WITH THE WESTERN CONUS TROUGH...MORE INLINE WITH RECENT
EC/GEM IDEA. MAIN EFFECT FOR THIS FORECAST WAS TO WARM TEMPS FOR
TUESDAY AND WEDNESDAY AND FOCUS HIGHEST TSRA POPS IN THE TUESDAY
PERIOD ACCOMPANYING THE ATTENDANT COLD FRONT WITH OCCLUDING SYSTEM
TO THE NORTH. HAVE ALSO INCREASED POPS FOR WEDNESDAY...MAINLY ACROSS
THE EAST WITH POTENTIAL OF SOUTHERN STREAM TROUGH INTERACTING WITH
LINGERING LOW/MID LEVEL BAROCLINICITY.

COOLER CONDITIONS EXPECTED FOR THU/FRI WITH UPSTREAM UPPER RIDGE
PLACEMENT SUPPORTING ACTIVE SMALLER SCALE SHORT WAVE
PATTERN/POTENTIAL FRONTOGENETIC RESPONSE THAT WILL BE CONDUCIVE FOR
PERIODIC RAIN SHOWER CHANCES LATE NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 136 PM EDT FRI MAY 9 2014

SURFACE COLD FRONT EXTENDING FROM LOW PRESSURE OVER THE NORTHERN
GREAT LAKES IS SLOWLY APPROACHING THE AREA. WEAK LOW LEVEL
CONVERGENCE IN A SUFFICIENTLY MOIST ENVIRONMENT IS SUPPORTING A
FEW SHOWERS ACROSS THE AREA. INSTABILITY HAS BEEN LIMITED BY
MORNING PRECIPITATION AND MOSTLY CLOUDY SKIES THOUGH.
THUNDERSTORMS WILL THEREFORE REMAIN ISOLATED THROUGH THE EVENING.
THERE IS STILL A CHANCE FOR A THUNDERSTORMS TO IMPACT EITHER KSBN
OR KFWA BUT THE PROBABILITY IS TOO LOW AND TIMING IS TOO UNCERTAIN
FOR INCLUSION IN THE TAF. PERIODS OF MVFR CEILINGS WILL BE
POSSIBLE UNTIL FRONT CLEARS THE AREA LATER TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LMZ043-
     046.

&&

SYNOPSIS...FISHER
SHORT TERM...AGD
LONG TERM...MARSILI
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 9, 4:27 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 AM EDT FRI MAY 9 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-100830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
427 AM EDT FRI MAY 9 2014 /327 AM CDT FRI MAY 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A SLIGHT RISK OF SEVERE
STORMS THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ACROSS
NORTHERN INDIANA. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH
TUESDAY. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-100830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
427 AM EDT FRI MAY 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON.

THUNDERSTORMS ARE EXPECTED TODAY. THE STORMS ARE NOT EXPECTED TO BE
SEVERE... BUT COULD CAUSE GALE FORCE GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT THROUGH
TUESDAY. SEVERE STORMS ARE NOT EXPECTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 9, 6:07 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT FRI MAY 9 2014

INZ006>009-092230-
DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-
607 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN DE KALB...EASTERN
NOBLE...SOUTHWESTERN STEUBEN AND SOUTHEASTERN LAGRANGE COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME CITY...OR 7 MILES WEST OF
KENDALLVILLE...MOVING NORTHEAST AT 35 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DEVELOPING ACROSS THE AREA AND MOVING NORTHEAST
AT 35 MPH.

PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KENDALLVILLE...
  GARRETT...
  AUBURN...
  AVILLA...LISBON AND SWAN...
  BIG LONG LAKE...ALTONA AND BUTLER CENTER...
  HELMER...FAIRFIELD CENTER AND CORUNNA...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 324 AND
344.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4164 8508 4129 8493 4129 8528 4146 8544
TIME...MOT...LOC 2206Z 246DEG 31KT 4145 8538

SLL
Special weather statement, May 9, 6:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT FRI MAY 9 2014

INZ024-025-032-092315-
GRANT IN-HUNTINGTON IN-WABASH IN-
629 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETSER...OR 11 MILES NORTHWEST OF
MARION...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HUNTINGTON...
  LA FONTAINE...
  VAN BUREN...
  BANQUO...LINCOLNVILLE AND LANDESS...
  MOUNT ETNA AND PLEASANT PLAIN...
  LANCASTER...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 267 AND
290.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4057 8587 4065 8586 4065 8590 4073 8593
      4094 8535 4069 8535 4065 8542 4065 8545
      4064 8545 4046 8583
TIME...MOT...LOC 2228Z 244DEG 38KT 4064 8579
Local storm report, May 9, 6:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     5 SW FORT WAYNE         40.98N  85.19W
05/09/2014  M56 MPH          ALLEN              IN   OFFICIAL NWS OBS

            RECORDED BY ASOS.

&&

FISHER
Special weather statement, May 9, 6:34 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT FRI MAY 9 2014

INZ007-009-MIZ081-OHZ001-004-092330-
DE KALB IN-DEFIANCE OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
634 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN FULTON...
WILLIAMS...NORTHWESTERN DEFIANCE...SOUTHERN HILLSDALE...DE KALB AND
SOUTHEASTERN STEUBEN COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR WATERLOO...OR 9 MILES NORTH OF
AUBURN...MOVING NORTHEAST AT 45 MPH. STRONG STORMS WERE ALSO LOCATED
5 MILES NORTHWEST OF MONTPELIER OHIO MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

A FEW THUNDERSTORMS MAY BECOME SEVERE SO LISTEN FOR POSSIBLE
WARNINGS THIS EVENING.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BUTLER...
  MONTPELIER AND BRYAN...
  HAMILTON...
  EDGERTON...
  EDON...
  PIONEER...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 324 AND
343.

THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 152
AND 156.

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 21.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4197 8437 4170 8438 4170 8440 4143 8439
      4129 8479 4128 8519 4155 8512
TIME...MOT...LOC 2232Z 244DEG 39KT 4151 8501

SLL
Local storm report, May 9, 6:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EDT FRI MAY 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     ANDREWS                 40.86N  85.60W
05/09/2014                   HUNTINGTON         IN   EMERGENCY MNGR

            TREE DOWN IN 300 BLOCK OF N MAIN STREET. UNKNOWN
            CONDITIONS OR SIZE OF THE TREE.

0611 PM     TSTM WND DMG     3 SSE LUTHER            40.96N  85.56W
05/09/2014                   HUNTINGTON         IN   EMERGENCY MNGR

            TREE DOWN BLOCKING ONE LANE OF STATE ROUTE 5 BETWEEN
            900 AND 1000 NORTH.

0640 PM     TSTM WND GST     N FORT WAYNE            41.08N  85.13W
05/09/2014  E50 MPH          ALLEN              IN   PUBLIC

            REPORTS OF GUST TO 50 MPH ON NORTH SIDE OF FORT WAYNE

0640 PM     HAIL             KENDALLVILLE            41.44N  85.26W
05/09/2014  E0.75 INCH       NOBLE              IN   PUBLIC

&&

FISHER
Special weather statement, May 9, 6:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EDT FRI MAY 9 2014

OHZ004-015-092345-
DEFIANCE OH-PAULDING OH-
647 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORMS MOVING TOWARD DEFIANCE AND PAULDING
COUNTIES...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER MUCH OF ALLEN COUNTY INDIANA AND THE FORT
WAYNE METRO AREA...MOVING EAST NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. A FEW
SEVERE THUNDERSTORMS ARE POSSIBLE SO LISTEN FOR ANY WARNINGS THAT
MAY BE ISSUED THROUGH THE MID EVENING HOURS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  HICKSVILLE...
  PAYNE...
  ANTWERP...
  PAULDING...
  WORSTVILLE...
  BRICETON AND HAVILAND...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4099 8480 4129 8478 4142 8440 4100 8434
TIME...MOT...LOC 2244Z 243DEG 26KT 4106 8479

SLL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:34 PM EDTSpecial Weather StatementIWXWilliams56 min
May 9, 6:47 PM EDTSpecial Weather StatementIWXDefiance, Paulding58 min
May 9, 7:27 PM EDTSpecial Weather StatementIWXFulton, Henry, Putnam48 min
May 9, 7:45 PM EDTSpecial Weather StatementIWXVan Wert30 min
May 9, 7:51 PM EDTSevere Thunderstorm WarningIWXVan Wert39 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.